Welcome to HW. I'm sorry to hear your husband is so sick and in pain.
It's not typical for any of the drugs used to treat CD to cause an increase in pain as part of the treatment.Sometimes there is a bad reaction to a med that can cause pain.
Where is he having pain? What makes it better or worse? Why does he think it's from taking the AZA?
AZA can cause pancreatitis, one of the few side effects that is likely to cause pretty bad pain. You can get increased nausea and diarrhea with AZA in which case it may not be a good idea for him to stay on it.
What other treatments has your husband tried? How long ago was he diagnosed?
Is he seeing a GI who specializes in treating IBD?
Sorry for all the questions, but it's helpful to have a more complete picture of the way his disease is presenting, how long he's been sick, etc.
It's good your husband has you there to support him during this difficult time. It can make a big difference in the quality of care he gets if he knows more about the disease and his treatment options.
son now 15, dx CD age 10; current meds: MTX and omeprazole; previous tmts: pred, 6-MP, Humira, entocort, GMCS, exclusive enteral feeds, pentasa, mesalamine enemas, cipro, flagyl, many topical treatments for perianal disease
sister, late 40's, short bowel syndrome, TPN w/lipids and vits, severe malabsorption, poor fluid retention, severe complications from malabsorption including retinal damage.